Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Feb 6, 2017, 8:28 PM CST for Columbia County, Wisconsin. It took effect at Feb 6, 2017, 8:57 PM CST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2017, 8:28 PM CST (02:28 UTC)
- In effect from
- Feb 6, 2017, 8:57 PM CST
- Expired
- Feb 7, 2017, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 103 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Portage (PORW3).
- Action stage
- 12.7 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
206
WGUS43 KMKX 070228
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CST MON FEB 6 2017
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-071428-
/O.NEW.KMKX.FL.W.0015.170207T0257Z-170207T1800Z/
/PORW3.1.ER.170207T0257Z.170207T0600Z.170207T1200Z.NO/
828 PM CST MON FEB 6 2017
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Wisconsin River At Portage.
* At 7:45 PM Monday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters start to
overflow County Highway J in the Town of Dekorra near Portage.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Tue Wed Thu Fri
Portage 17.0 12.7 16.96 08 PM 02/06 16.8 16.4 16.4 16.4
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 17.99 02 PM 02/05 -0.78 17.10 12 AM 02/07
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through February and for 24 hours into the future from
March through August.
Portage: 6 pm-midn Mon Feb 06 0.00
Portage: midn-6 am Tue Feb 07 0.07
Portage: 6 am-noon Tue Feb 07 0.04
Portage: noon-6 pm Tue Feb 07 0.00
Portage: 6 pm-midn Tue Feb 07 0.00
Portage: midn-6 am Wed Feb 08 0.00
Portage: 6 am-noon Wed Feb 08 0.00
Portage: 1 am-7 am Wed Feb 08 0.00
$$
HAHN2 follow-up statements
394
WGUS83 KMKX 070232
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 PM CST MON FEB 6 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-071432-
/O.CON.KMKX.FL.W.0015.170207T0257Z-170207T1800Z/
/PORW3.1.ER.170207T0257Z.170207T0600Z.170207T1200Z.NO/
832 PM CST MON FEB 6 2017
The Flood Warning continues for
The Wisconsin River At Portage.
* At 7:45 PM Monday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Impact...At 17.0 feet...There is general overflow of the river.
Water is near homes in the Blackhawk Park area of Portage on the
south side of the river along Old River Road. Floodwaters start to
overflow County Highway J in the Town of Dekorra near Portage.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Tue Wed Thu Fri
Portage 17.0 12.7 16.96 08 PM 02/06 16.8 16.4 16.4 16.4
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 17.99 02 PM 02/05 -0.78 17.10 12 AM 02/07
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through February and for 24 hours into the future from
March through August.
Portage: 6 pm-midn Mon Feb 06 0.00
Portage: midn-6 am Tue Feb 07 0.07
Portage: 6 am-noon Tue Feb 07 0.04
Portage: noon-6 pm Tue Feb 07 0.00
Portage: 6 pm-midn Tue Feb 07 0.00
Portage: midn-6 am Wed Feb 08 0.00
Portage: 6 am-noon Wed Feb 08 0.00
Portage: 1 am-7 am Wed Feb 08 0.00
HAHN061
WGUS83 KMKX 071035
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
435 AM CST TUE FEB 7 2017
...The Food Warning is cancelled for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIC021-071105-
/O.CAN.KMKX.FL.W.0015.000000T0000Z-170207T1800Z/
/PORW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
435 AM CST TUE FEB 7 2017
The Flood Warning is cancelled for
The Wisconsin River At Portage.
* At 3:45 AM Tuesday the stage was 16.1 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 17.0 feet. The
river will fall to 16.1 feet by .
* Impact...At 16.0 feet...There is minor lowland flooding mainly in
the Blackhawk Park area on the south side of the river. In the
Blackhawk Park area...water flows over sections of Blackhawk
Road...Lake Road and West Lane Road.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Tue Wed Thu Fri
Portage 17.0 12.7 16.12 04 AM 02/07 16.1 16.2 16.4 16.4
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 17.99 02 PM 02/05 -1.03 16.40 06 AM 02/09
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Portage: 6 am-noon Tue Feb 07 0.04
Portage: noon-6 pm Tue Feb 07 0.00
Portage: 6 pm-midn Tue Feb 07 0.00
Portage: midn-6 am Wed Feb 08 0.00
Portage: 6 am-noon Wed Feb 08 0.00
Portage: noon-6 pm Wed Feb 08 0.00
Portage: 6 pm-midn Wed Feb 08 0.00
Portage: midn-6 am Thu Feb 09 0.00What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Feb 6, 3:21 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Feb 6, 3:21 PM CST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
321 PM CST Mon Feb 6 2017
.SHORT TERM...
TONIGHT AND TUESDAY...Forecast Confidence...Medium to High
Low pressure will approach from the southwest tonight, clipping the
southeast forecast area on Tuesday. May see some drizzle this
evening as low level moisture and warm advection increases ahead of
the low. Showers are then likely to move in from the south after
midnight, persisting into Tuesday morning. Temps are expected to dip
to or just below freezing this evening into tonight in the northern
forecast area. This will allow for a period of freezing rain and
freezing drizzle, with a light glaze to around 5 hundreths of an
inch expected. Have thus opted to issue a Freezing Rain Advisory for
the northern forecast area counties for late evening through Tuesday
morning. Think the best chance to see some icing will be in the
northern portions of the advisory counties. Temps should be warm
enough in the north by afternoon for improved conditions.
Models are still showing some elevated instability moving through
later tonight into Tuesday morning, so kept slight chance of
thunder.
Fog is likely at times tonight into Tuesday as low level moisture
increases.
Expecting mainly a chance for drizzle by Tuesday afternoon as the
better forcing pulls away.
Tuesday night through Thursday...Forecast confidence high.
A shortwave trough will exit ern WI by early Tue evening with only
slight chances of light snow toward Sheboygan. Strong cold
advection on gusty nwly winds of 30-35 mph will be ongoing. Temps
will fall into the teens and lower 20s by morning and only rise
several degrees on Wed due to increasing middle to high clouds
and continued cold advection. For Wed night, another round of
cold advection will occur as an upper trough passes within nwly
flow aloft. Polar high pressure will then follow for Thu
afternoon and evening. Below zero wind chills are forecast late
Wed night into Thu AM.
.LONG TERM...Friday through Monday...Forecast confidence medium.
Swly winds and strong warm advection will develop for late Thu
night into Fri night as strong low pressure tracks along the
US, Canada border. There are small chances of light snow with the
surge of milder air. High temps for Fri-Sat will rise into the
upper 30s to middle 40s. A weak cold front will then settle south
of WI for Sat-Sun while low pressure develops along it and tracks
east. This will bring rain and snow to the region. After the low
passes, wly winds and relatively mild air will remain over the
region for Mon.
&&
.AVIATION/00Z TAFS/...
VFR conditions will persist into late afternoon. Increasing low
level moisture should eventually result in low cloud development by
early evening. Will likely see fog at times overnight into Tuesday
with higher dewpoints moving in over the snowpack along with light
winds.
Showers are likely to move in from the south mainly after midnight
tonight, persisting into Tuesday morning. A rumble or two of thunder
is not out of the question. The showers will probably help to
improve visibilities for a time. Looks like mainly a chance for some
drizzle Tuesday afternoon.
Areas north of a Lone Rock to Port Washington line will likely see
some freezing rain and freezing drizzle tonight into Tuesday
morning. The northern portions of these counties have the best
chance for some light icing.
Low clouds are expected hang on through the day Tuesday.
&&
.MARINE...
Gusty winds are expected late Tuesday afternoon into Wednesday
morning as low pressure moves through the region. A Small Craft
Advisory will be issued for this period.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FREEZING RAIN ADVISORY from 9 PM this evening to noon CST
Tuesday for WIZ046-047-051-052-056-057.
LM...SMALL CRAFT ADVISORY from 4 PM Tuesday to 9 AM CST Wednesday for
LMZ643>646.
&&
TONIGHT/Tuesday AND AVIATION/MARINE...DDV
Tuesday NIGHT THROUGH Monday...GehringHazardous weather outlook, Feb 6, 3:19 PM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 PM CST MON FEB 6 2017 WIZ046-047-051-052-056>060-062>072-072130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 319 PM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A FREEZING RAIN ADVISORY IS IN EFFECT FOR SAUK...COLUMBIA... MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES FROM 9 PM THIS EVENING UNTIL NOON ON TUESDAY. LIGHT ICE ACCUMULATIONS ARE FORECAST. AREAS OF FOG...DENSE AT TIMES...IS ALSO FORECAST LATER TONIGHT INTO TUESDAY MORNING OVER ALL OF SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY DENSE FOG AND FREEZING RAIN WILL LINGER INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY ICING REPORTS WILL BE APPRECIATED LATER TONIGHT INTO EARLY TUESDAY MORNING. LMZ643>646-072130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 PM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT AREAS OF FOG...DENSE AT TIMES...IS FORECAST LATER TONIGHT INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY AREAS OF DENSE FOG WILL LIKELY LINGER THROUGH TUESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE TUESDAY AFTERNOON INTO WEDNESDAY MORNING DUE TO BRISK AND GUSTY NORTHWEST WINDS IN THE WAKE OF A COLD FRONT. WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS AGAIN FRIDAY AND SUNDAY. WWW.WEATHER.GOV/MKX MG
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:00 PM CST | Dense Fog Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Iowa and 12 more | 17 hr |
| Feb 6, 9:17 PM CST | Marine Dense Fog Advisory | MKX | 16 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.